Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


FAT LOSS (please reply)
Dec 31, 2003

hi i am a 30 yr old male i have been poz for 8 yrs now.I am currently on cobiver and viramune.i am also hep c poz.i also am on other medi cations such as trazdone,zoloft,zyrtec.i recently got weighed and i have loss 5 lbs in one month.i have notice that my arms and legs are skinny,and have noticed since i started working last month i lost this weight .do i have anything to worry about? i dont want to look like this.please help me what can i do.

Response from Dr. Moyle

Just one month of weight loss could be down to a load of things...diarrhoea, some other infection, anxiety..etc. When you lose weight it will be all over and may not necessarily reflect HIV related body shape changes.The first thought is add some snacks in to your diet over then nect few weeks to try and regain the weight and then see how you look. Doing some gym work should help you put weight on in the arms and legs. If your doctor thinks you might be getting body shape changes you could then discuss switching the azt to either abacavir or tenofovir and the viracept to an NNRTI, depending on you past treatment/resistance history. However, don't make changes to a successful regimen until your doctor is sure that these problems are really likely to be drug related. regards Graeme Moyle


Previous
"bulging vein" on forehead.
Next
My stomach has become humungous!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement